Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Periodic outbreaks of urticaria
Jun 5, 2013

Dear Dr. Keith Henry, I have been taking ATRIPLA for six years now and used to get outbreaks of urticaria before or after my monthly periods. The dermatologist explained that it could be because of the medication, stress or having HIV itself and also certain types of food i eat. The outbreaks finally stopped and I have not had an outbreak for about a year and a half now. Then suddenly in march this year i started having the outbreaks of urticaria again just before my montly periods though not very severe. My cd4 count is abour 450 and viral load has been undetectable for the past four years. Iam now confused and kinda depressed as i dont understand why this is happening again. What could be the explanation for this? what can I do? please HELP!. thanks, Charmu.

Response from Dr. Henry

Very interesting problem and very annoying for you. Question whether some hormonal fluxes might trigger modest differences in levels of efavirenz (one of the drugs in Atripla) resulting in skin/flushing issues. I wonder if any reader of this forum has had a similar experience or is aware of a published report on the matter (I have not seen any papers in the medical literature focusing on development of menstrual cycle related skin problems while on long term Atripla). Autoimmune progesterone dermatitis and other fairly unusual conditions can cause menstrual cycle rashes. If the Atripla is somehow involved a trial on an alternavitve HIV regimen (such as a raltegravir based regimen that would be expected to have little interaction with hormone levels) might be worth considering on a trial basis. KH



Previous
Can Stocrin & Truvada Cause Erythromelalgia
Next
Viraday/Atripla vs Efavirenz+Lamivudine+Abacavir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement